MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR FEM COMP #5 L-CEM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR FEM COMP #5 L-CEM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C
Catalog Number 5510F501
Medical Device Problem Code Loss of Osseointegration (2408)
Health Effect - Clinical Codes Unspecified Infection (1930); Injury (2348); Inadequate Osseointegration (2646)
Date of Event 07/24/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the product history records indicate devices were manufactured and accepted into final stock with no relevant reported relevant discrepancies.There have been no other similar events for the sterile lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Revised total knee for infection and loose components.Tibia and femur were loose.Infection reported by surgeon, unknown if clinically confirmed or identified.Further information will not be provided by the surgeon or hospital.
 
Additional Manufacturer Narrative
An event regarding loosening and infection involving a triathlon femoral component was reported.Loosening was confirmed on review of the provided x-rays by a clinical consultant.Infection was not confirmed.Method & results: -device evaluation and results: not performed as the reported device was not returned for evaluation.-medical records received and evaluation: a review of the provided x-ray by a clinical was rejected due to insufficient being provided.The review did confirm the loosening but not to root cause of this loosening.-device history review: review indicated all devices were manufactured and accepted into final stock with no reported discrepancies.-complaint history review: review indicated there have been no other similar events for the reported lot.Conclusions: loosening was confirmed on review of the provided x-ray however the root cause could not be determined.Infection was not confirmed.Additional information needed such as primary and revision operative reports, serial x-rays and examination of explanted components are needed to investigate this event further.If additional information and/or device becomes available, this investigation will be reopened.
 
Event or Problem Description

Brand Name
TRIATHLON CR FEM COMP #5 L-CEM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7801483
Report Number0002249697-2018-02620
Device Sequence Number18889299
Product Code MBH
UDI-Device Identifier07613327040296
UDI-Public07613327040296
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2015
Device Catalogue Number5510F501
Device Lot NumberSTNTC
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/24/2018
Supplement Date Received by Manufacturer09/13/2018
Initial Report FDA Received Date08/21/2018
Supplement Report FDA Received Date10/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age68 YR
Patient Weight98